Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Well Dianne N…I’m not completely stablized like I thought. Symptoms are recurring…my left eye is stabbing pain and inflammation…the right eye isn’t as bad…I didn’t sleep last night. The libido is nil… The anxiety creeps upon me …I’ve had the YUKS for days now…back to work and functioning tomorrow…somehow. I’ve been hibernating for 4 days trying to rest the eyes to no avail…Bummer, I say…Things could get worse, too. It’s hard to feel satisfied with feeling not quite right…still after all I’ve endured, this isn’t too bad…it’s all in the perspective, isn’t it?
    I just made a pumpkin pie…while taking it from the oven, I dropped it somehow…spazz! I feel jinxed. not a good day.
    How’s the weather in Idaho, Dianne? Bet it’s snowing…raining here…

    Rachel

    Anonymous
    Post count: 93172

    Hi,

    On Monday I am booked for beginning radiation for my eyes. My eye Doc. was surprised by the speed of the progress of my eyes protrusion and by the lack of influence of the prednison. Therefore he decided to put me on Radiation,

    My feeling is that the whole process is not very well known and the experience of the Radiation department in the hospital as well as the experience of my Doctor are not big enough to build my confidence.

    Is there anyone that can fill me in with the process, the side effects, the dangerous parts, the risks of postponing the process etc. I need to know and need it fast (before Monday morning).

    Thanks,

    Amnon

    Anonymous
    Post count: 93172

    Hi Amnon again

    I have placed a picture of myself on my Graves’ disease page now, all set up for radiation treatment. It is simple and quick although the preparations are a bit involved for setup and “physics”

    There are really no side affects although they should keep track of your white blood cell count during the treatments as is normal with any radiation treatment.

    The main caution they have is to limit the radiation exposure to your eye lenses, as it can cause future Glaucoma. They will very carefully target to avoid this.

    If you look at my picture, you can see they make a plastic mask to fit your face that will hold your head still and provides a place to mark the target area.

    The risk for postponing it is really an unknown, although you can suffer nerve damage and given that the prednisone isn’t doing the job, it looks like you don’t have much choice at this point.

    My graves’ page is at – http://www.e-universe.com/brucewil/graves.htm

    Best wishes, Bruce

    Anonymous
    Post count: 93172

    I had radiation treatments in March ’95. One possible side effect I didn’t see mentioned earlier is the development of cataracts, and losing your eyebrows. The only problem I really experienced was a metallic taste in my mouth all the time (nothing major, just annoying). All in all radiation worked well for me because it did reduce the swelling around my optic nerve. Good luck with whatever you decide to do.

    Anonymous
    Post count: 93172

    I had radiation treatments in March ’95. One possible side effect I didn’t see mentioned earlier is the development of cataracts, and losing your eyebrows. The only problem I really experienced was a metallic taste in my mouth all the time (nothing major, just annoying). All in all radiation worked well for me because it did reduce the swelling around my optic nerve. Good luck with whatever you decide to do.

    Anonymous
    Post count: 93172

    Hi Dawna

    Forgot about the possible loss of eyebrow hair. I had no problems with either and had my radiation in ’93.

    I wanted to mention that the possibility of cataracts also exists when using Prednisone to reduce the swelling. (drug induced cataracts). Another one of the many fine steroid side affects!

    Bruce

Viewing 6 posts - 1 through 6 (of 6 total)
  • You must be logged in to reply to this topic.